Cure8

Why This Matters

Noninfectious skin lesions can occur during ustekinumab treatment for Crohn's disease and may require dermatology care; patients with prior anti-TNF–induced skin reactions appear at higher risk for psoriasiform eruptions.

Who Should Pay Attention

Adults with Crohn's disease on ustekinumab, clinicians managing biologic therapy, and patients with a history of anti-TNF–related skin reactions

Study Snapshot

Story typeResearch paper
Evidence typeObservational study
Source depthJournal abstract

What To Know

This paper examined 32 adult CD patients from seven centers who developed significant, noninfectious skin lesions while on ustekinumab and required dermatology assessment. The most frequent lesion types were psoriasiform (40%), eczematous (31%), and acneiform (25%), most often affecting the face and trunk.

Topical treatments led to improvement for many patients; ustekinumab was stopped in 25% of cases. Prior anti-TNF–related skin reactions were associated with increased odds of psoriasiform eruptions on ustekinumab.

Keep In Mind

Retrospective multicenter design; cases were those requiring dermatology assessment so milder events may be undercounted. Associations reported do not establish causation.

Source Details

Review the original publication for the complete reporting, methods, and context.

Read Original Source
Observational study Evidence type derived from source or registry metadata.
PublicationJournal of Crohn's & colitis
AuthorsPiga G, Amiot A, Bonnet J +9 more
Study typeMulticenter study, journal article, observational study
Indexed viaEurope PMC
Source typeResearch paper
PublishedOct 1, 2026, 12:00 AM
Content availableJournal abstract

This Cure8 brief is based on source text from the linked article. Cure8 is informational only and is not a substitute for professional medical advice, diagnosis, or treatment.

Related Reading

Browse latest news →